Alert archive / Arizona / Flash Flood Watches in 2006

Flash Flood Watch 1, NWS Tucson, AZ

July 7, 2006

NWS Tucson, AZ issued this flash flood watch at Jul 7, 2006, 12:32 PM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 7, 2006, 12:32 PM MST (19:32 UTC)
Expired
Jul 7, 2006, 9:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ
Flood severity
None

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Jul 7, 12:25 PM MST, 7 minutes earlier.

Area forecast discussion, Jul 7, 12:25 PM MST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TUCSON AZ
1225 PM MST FRI JUL 7 2006

.SYNOPSIS...AN UPPER LEVEL DISTURBANCE OVER SOUTHWEST ARIZONA SHOULD
ENHANCE THUNDERSTORM ACTIVITY TODAY AS IT GRADUALLY MOVES INTO
CENTRAL AND EVENTUALLY NORTHEAST ARIZONA. A REPOSITIONING OF THE
HIGH SOUTHWARD WILL BRING A MORE WESTERLY COMPONENT TO OUR FLOW
EARLY NEXT WEEK. THE RESULTING RELATIVELY DRIER FLOW SHOULD SLOW
THUNDERSTORM DEVELOPMENT BY LATE THIS WEEKEND AND EARLY NEXT WEEK.

&&

.UPDATE...WILL BE UPDATING ZONES/GRIDS TO ISSUE A FLASH FLOOD
WATCH...RAISE POPS AND INCLUDE HEAVY RAIN WORDING. 18Z SOUNDING
PRETTY MUCH TELLS US WHAT WE ARE SEEING IN TERMS OF DEVELOPMENT IN
THE DRY SLOT. WE HAVE NOT WARMED ENOUGH ALOFT TO PROHIBIT FAIRLY
STRONG DEVELOPMENT. THE 1.46 IN PRECIP WATER AND VERY LIGHT SE LOW
LEVEL FLOW IS CERTAINLY SUPPORTIVE OF FLASH FLOODING. ANOTHER
PROBLEM IS THAT THERE APPEARS A FAIRLY LARGE OUTFLOW BOUNDARY SE
FROM THE YAVAPAI COUNTY STORMS...WITH THIS BOUNDARY ABOUT TO ENTER
OUR CWA AND INTERSECT OUR DEVELOPING ACTIVITY. THE ONLY NEGATIVE WE
SEE IS THE ANVILS ARE PEELING AWAY FROM THE STORMS WELL AHEAD OF
THEIR MOTIONS AND CLOUDING OVER THE VALLEYS. THAT MAY ARREST THE
DESTABILIZATION THAT IS OCCURRING...BUT NOW THAT THE DEVELOPMENT IS
UNDERWAY WITH DECENT UPPER LEVEL SUPPORT...WILL GO AHEAD AND PULL
THE TRIGGER IN CONCERT WITH KPSR. WILL RUN THE WATCH UNTIL
9PM...ALTHOUGH WE MAY NEED TO EXTEND IT LATER TONIGHT OVER ZONES
19/30 WHERE WARM TOP REDEVELOPMENT IS MOST LIKELY.

&&

.PREV DISCUSSION...WITH THE UPPER LOW DEFINITELY LIFTING NNE AND
EVENTUALLY SHEARING IN THE FACE OF THE UPPER LEVEL WSW FLOW...THE
DOWNTURN WE WERE EXPECTING ON WED FOR LATE THIS WEEKEND AND EARLY
NEXT WEEK IS STARTING TO DECENT AGAIN. HOWEVER IT IS IMPORTANT TO
NOTE THAT THE RIDGING WILL NOT BE PARTICULARLY STRONG...AND 06Z GFS
NEVER LOWERS OUR 700MB DEWPOINTS BELOW +5C OR OUR PRECIP WATER BELOW
ABOUT 1.1. THUS WE MAY BE DOWN...BUT CERTAINLY NOT OUT. AND AFTER
THE PAST 2 DAYS...OUR MODEL CONFIDENCE IS DEFINITELY NOT HIGH.

&&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ZONES
19/30/32/33/34/35 UNTIL 9PM.

&&

PYTLAK

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 7, 6:20 AM MST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
620 AM MST FRI JUL 7 2006

AZZ029-031>035-080130-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
620 AM MST FRI JUL 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS HAVE ALREADY DEVELOPED OVER PORTIONS OF
SOUTHEAST ARIZONA. MORE THUNDERSTORMS WILL DEVELOP AS THE DAY
PROGRESSES. THE ATMOSPHERE IS SLIGHTLY MORE UNSTABLE THAN
YESTERDAY AND MORE SUNSHINE TODAY WILL MEAN FURTHER
DESTABILIZATION. ABUNDANT MOISTURE REMAINS IN PLACE BOTH AT THE
SURFACE AND ALOFT. THUS EXPECT THE STRONGER THUNDERSTORMS TO BE
CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN...SMALL HAIL...AND
DOWNBURST WIND GUSTS TO 60 MPH. BECAUSE MUCH OF THE AREA HAS
RECEIVED SIGNIFICANT RAIN OVER THE PAST SEVERAL DAYS...ISOLATED
FLASH FLOODING WILL BE A THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A REPOSITIONING OF THE UPPER HIGH SOUTHWARD WILL BRING A MORE WESTERLY
COMPONENT TO OUR FLOW. THE RESULTING RELATIVELY DRIER FLOW SHOULD
SLOW THUNDERSTORM DEVELOPMENT...BUT ISOLATED THUNDERSTORMS WILL
STILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ019-030-080130-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
620 AM MST FRI JUL 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL REDEVELOP AS THE DAY PROGRESSES. THE BEST DYNAMICS
WILL TRANSITION NORTHEAST INTO GRAHAM AND GREENLEE COUNTIES DURING
THE AFTERNOON HOURS...AN AREA WHICH HAS RECEIVED 1 TO 3 INCHES OF
RAIN OVER THE PAST 12 HRS AND SIGNIFICANT AMOUNTS OVER THE PAST 3
DAYS. THUS...FLASH FLOODING WILL BE A THREAT THIS AFTERNOON.
ADDITIONALLY...EXPECT THE STRONGER THUNDERSTORMS TO BE CAPABLE OF
PRODUCING 1 TO 2 INCHES OF RAIN...SMALL HAIL...AND DOWNBURST WIND
GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A REPOSITIONING OF THE UPPER HIGH SOUTHWARD WILL BRING A MORE WESTERLY
COMPONENT TO OUR FLOW. THE RESULTING RELATIVELY DRIER FLOW SHOULD
SLOW THUNDERSTORM DEVELOPMENT...BUT ISOLATED THUNDERSTORMS WILL
STILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:52 PM MSTFlash Flood WarningTWCPima53 min
Jul 7, 1:25 PM MSTSevere Thunderstorm WarningTWCCochise50 min
Jul 7, 1:51 PM MSTFlash Flood WarningTWCCochise54 min
Jul 7, 2:34 PM MSTSevere Thunderstorm WarningTWCCochise41 min
Jul 7, 2:37 PM MSTFlash Flood WarningTWCPima23 min
Jul 7, 3:38 PM MSTFlash Flood WarningTWCCochise37 min
Jul 7, 4:42 PM MSTFlash Flood WarningTWCGraham, Greenlee33 min

Nearby

Flash Flood Watches in Arizona, 2006Every flash flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.